Alert archive / South Carolina / Lake Wind Advisories in 2012

Lake Wind Advisory 22, NWS Columbia, SC

December 29, 201216 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Dec 29, 2012, 7:54 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Dec 29, 2012, 11:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2012, 7:54 AM EST (12:54 UTC)
In effect from
Dec 29, 2012, 11:00 AM EST
Expired
Dec 30, 2012, 1:00 AM EST
In force
14 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 0.9 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WWUS72 KCAE 291254
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
754 AM EST SAT DEC 29 2012


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
300000-
/O.NEW.KCAE.LW.Y.0022.121229T1600Z-121230T0600Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
754 AM EST SAT DEC 29 2012

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 1 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EST
SUNDAY. 

* WINDS...WEST WINDS INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND CHOPPY WAVES WILL
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
795 
WWUS72 KCAE 291820
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
120 PM EST SAT DEC 29 2012

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
300600-
/O.CON.KCAE.LW.Y.0022.000000T0000Z-121230T0600Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
120 PM EST SAT DEC 29 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS...WEST WINDS INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 
  30 KNOTS. 

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND CHOPPY WAVES WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT ON THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Dec 29, 7:50 AM EST, 4 minutes earlier.

Area forecast discussion, Dec 29, 7:50 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
750 AM EST SAT DEC 29 2012

.SYNOPSIS...
RAINFALL WILL QUICKLY MOVE EAST OF THE REGION TODAY AS LOW
PRESSURE MOVES UP THE COAST.  BEHIND THE SYSTEM...HIGH PRESSURE
WILL BUILD IN THROUGH SUNDAY...THEN SHIFT TO OUR EAST LATE MONDAY.
ANOTHER FRONT WILL MOVE INTO THE REGION ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BACK EDGE OF THE SHOWER ACTIVITY HAS CLEARED THE CSRA...AND IS
MOVING EAST OF THE CENTRAL MIDLANDS. MOST AREAS HAVE RECEIVED
BETWEEN 0.25 AND 0.75 INCHES...WITH ISOLATED HIGHER AMOUNTS. LOW
PRESSURE AND PRECIPITATION AREA EXPECTED TO MOVE RAPIDLY EAST OF
OUR FORECAST AREA BY MID MORNING. AS THE LOW MOVES OUT OF THE
AREA...THE PRESSURE GRADIENT BETWEEN THE LOW AND HIGH PRESSURE
MOVING IN FROM THE WEST WILL BRING BREEZY CONDITIONS TO THE
REGION. BASED ON LATEST MODEL VAD WIND PROFILES AND CURRENT 88D
VAD WINDS WILL POST LAKE WIND ADVISORY. GUSTS TO 30 KTS THIS
AFTERNOON WITH SUSTAINED WINDS NEAR 20 KTS ON LAKES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
UPPER TROUGH WILL REDEVELOP OVER THE WESTERN CONUS...WITH UPPER
HEIGHT RISES OVER THE SE CONUS...AND THE HIGH CENTER BUILDS IN
FROM THE WEST. GOOD RADIATIONAL COOLING CONDITIONS POSSIBLE FOR
SUN NIGHT/MON MORNING. TEMPS CLOSE TO MODEL CONSENSUS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
MODELS ARE CONSISTENT IN UPPER RIDGING AND SURFACE HIGH PRESSURE
OVER THE REGION ON MONDAY RESULTING IN DRY CONDITIONS. HIGH PRESSURE
WILL MOVE OFFSHORE LATE MONDAY/EARLY TUESDAY AS A COLD FRONT PUSHES IN
FROM THE NORTHWEST. RAINFALL WILL MOVE INTO THE AREA BY LATE
MORNING/EARLY AFTERNOON ON TUESDAY AND TAPER OFF EARLY WEDNESDAY. ANOTHER
ROUND OF PRECIPITATION WILL MOVE IN LATE WEDNESDAY/EARLY THURSDAY
AS A SYSTEM MOVES UP FROM THE GULF. SOME DISCREPANCIES CONTINUE BETWEEN
GFS AND ECMWF WITH THIS SYSTEM ESPECIALLY WITH TIMING. GIVEN THE
GFS TRACK OF THE SECOND SYSTEM LATER NEXT WEEK... SOME POTENTIAL
WINTER WEATHER ISSUES MAY NEED TO BE ADDRESSED ESPECIALLY OVER THE
NORTHERN COUNTIES OF THE FORECAST AREA...BUT CONFIDENCE REMAINS RATHER
LOW THIS FAR IN ADVANCE. THE GFS HAS 850 MB TEMPS MUCH LOWER THAN
THE ECMWF THURSDAY EVENING. MODELS SHOW AN UPPER TROUGH ADVANCING
FROM THE WEST AND STRETCHED ACROSS THE OHIO AND TENNESSEE VALLEYS
BY EARLY FRIDAY AS A SURFACE HIGH BUILDS IN FROM THE WEST.

&&

.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
RAINFALL HAS MOVED OUT OF THE CSRA...AND IS MOVING EAST OF THE
MIDLANDS. CEILINGS IN THE IFR RANGE AS LOW-LEVEL CIRRUS REMAINS
BEHIND THE EXITING SYSTEM. IFR CONDITIONS EXPECTED TO PERSIST
UNTIL 15Z...THEN CONDITIONS IMPROVING TO VFR THROUGH 18Z.  IN
ADDITION...WINDS EXPECTED TO PICK UP FROM THE WEST AT 10-20 KNOTS
ONCE CLOUDS BEGIN LIFTING AND CLEARING.

EXTENDED AVIATION OUTLOOK...NO RESTRICTIONS EXPECTED THROUGH
MONDAY. ANOTHER STORM SYSTEM COULD BRING CIG/VSBY RESTRICTIONS
TUESDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 1 AM EST SUNDAY
     FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 1 AM EST SUNDAY
     FOR GAZ040-063>065-077.
&&
Hazardous weather outlook, Dec 29, 3:44 AM EST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
344 AM EST SAT DEC 29 2012

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-300845-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
344 AM EST SAT DEC 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Lake Wind Advisories in South Carolina, 2012Lake Wind Advisories in Georgia, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.